Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 15, 2025, 8:19 AM CST for 10 parishes in Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 8:19 AM CST (14:19 UTC)
- Expired
- Feb 15, 2025, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
734 WWUS74 KSHV 151419 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 819 AM CST Sat Feb 15 2025 LAZ005-011>014-018>022-160000- /O.NEW.KSHV.WI.Y.0002.250215T1419Z-250216T0000Z/ Lincoln-Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn- Grant-Caldwell-La Salle- Including the cities of Ruston, Coushatta, Montgomery, Ringgold, Martin, Natchitoches, Winnfield, Colfax, Jonesboro, Gibsland, Columbia, Arcadia, Midway, Monroe, Olla, Dry Prong, Grayson, Clarks, and Jena 819 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Caldwell, Grant, Jackson, La Salle, Lincoln, Ouachita, Winn, Bienville, Natchitoches, and Red River Parishes. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 6:03 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 15, 6:03 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 603 AM CST Sat Feb 15 2025 ...New AVIATION... .SHORT TERM... (Saturday through Sunday) Issued at 402 AM CST Sat Feb 15 2025 Rapid atmospheric modification continues over the Four State Region ahead of severe weather expected to develop within the next 18-24 hours. This is due to troughing over the Intermountain West crossing east of the Four Corners this morning. With southerly winds picking up over 10 mph, the rate of this modification picks up later this morning as the 60-degree isodrosotherm races north of the I-20 corridor, especially east of Tyler, TX. Kinematics and instability will also become more favorable for severe weather this afternoon with adequate sfc-3km wind shear (40+ kts) and mid- level lapse rates picking up later this afternoon (near 7 C/km). High-resolution guidance suggests separated updrafts and a discrete supercellular storm mode earlier in the afternoon that will make large hail, damaging winds, and tornadoes all a more likely risk (especially east of the I-49 corridor) before storms congeal into a line with the frontal boundary (slightly limiting tornado potential). Temperature maximums/minimums will rise above normal as a result, reaching the upper 60s/70s and upper 40s respectively. /16/ && .LONG TERM... (Sunday Night through Saturday) Issued at 402 AM CST Sat Feb 15 2025 Post frontal conditions can be summarized as colder than normal with some chances of wintry precipitation by the middle of next week. Aloft, a somewhat active synoptic pattern remains in place with longwave troughing across the Eastern U.S. and ridging across the Intermountain West setting us in a quasi-northwesterly flow path. An embedded shortwave disturbance will shift east across Texas while the next surface ridge shifts south behind another frontal boundary, setting the stage for increased wintry precipitation potential. Confidence remains very low on precipitation types, amounts, and chances, however, with the timing of this event now in the medium-range, there is building confidence on cold enough air for wintry precip existing closer to the I-30 corridor by Tuesday night. Temperature maximums/minimums will remain in the 40s/upper 20s and 30s through most of the week as a result of this colder air mass. /16/ && .AVIATION... (12Z TAFS) Issued at 603 AM CST Sat Feb 15 2025 LIFR cigs and areas of FG are widespread to start the TAF period, with the greater reduced vsbys noted to the NNW of a Nwd moving warm front that extends from Lower Toledo Bend Country NNE across Wrn LA to along the LA/AR border as of 1145Z. LLWS will continue to be an issue through at least mid to late morning as a SSW LLJ of 40-45kts has developed near 2kft, although sfc winds will increase later this morning with the onset of mixing. As this bndry continues to shift N into Srn AR this morning, gradual improvement to cigs and vsbys will occur, although LIFR cigs and reduced vsbys will persist farther W across much of E TX/extreme SW AR/SE OK, where scattered areas of SHRA will gradually fill in across these areas and linger through early afternoon. The convection should gradually deepen by early to mid afternoon as it spreads into extreme Ern TX/N LA, with prevailing thunder added for all but the TYR/GGG terminals. Locally reduced vsbys, wind gusts in excess of 35kts, and extreme turbulence will be possible as a linear line of storms begin to race E across Srn AR/N LA by late afternoon/early evening. The convection will exit the region by mid-evening with a cold fropa, with some improvement to cigs to low MVFR expected behind the front, which will persist through the remainder of the TAF period. These cigs may begin to scatter out by/after 12Z Sunday, with VFR conditions returning. S winds 5-10kts through mid/late morning will increase to 10-18kts with gusts to 25kts possible. Winds will become WNW 10-15kts with gusts to 25kts with the fropa this evening. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 402 AM CST Sat Feb 15 2025 Spotter activation will be necessary by early afternoon through the evening hours. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 36 48 30 / 90 40 0 0 MLU 79 40 52 30 / 70 90 0 0 DEQ 61 27 45 22 / 90 10 0 0 TXK 67 32 47 27 / 90 20 0 0 ELD 75 33 50 26 / 90 60 0 0 TYR 68 32 47 29 / 70 10 0 0 GGG 69 32 48 27 / 90 20 0 0 LFK 74 35 52 32 / 70 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....16 AVIATION...15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 6:17 PM CST | Special Weather Statement | SHV | Bienville | 28 min |
| Feb 14, 6:49 PM CST | Special Weather Statement | SHV | Winn | 26 min |
| Feb 14, 7:17 PM CST | Special Weather Statement | SHV | Caldwell | 43 min |
| Feb 15, 3:44 PM CST | Special Weather Statement | SHV | Bossier, Caddo | 46 min |
| Feb 15, 4:25 PM CST | Special Weather Statement | SHV | Claiborne, De Soto, Red River, Webster | 50 min |
| Feb 15, 5:05 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 55 min |
| Feb 15, 5:19 PM CST | Special Weather Statement | SHV | Claiborne | 41 min |
| Feb 15, 5:37 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 53 min |
| Feb 15, 5:40 PM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 65 min |
| Feb 15, 5:52 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 53 min |
Nearby
Wind Advisories in Louisiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.